This is page 1 of 1 (This thread has 20 messages.)
Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
Migralief or Riboflavin supplements as migraine preventative
I haven't tried it, but I take high dose riboflavin & magnesium on advice of the migraine clinic & it definitely helps. I used to swear by feverfew, but i stopped when TTC & then my migraines changed to chronic & more often silent migrain after DD was born & sadly its not worked for me since -
so in theory if that's all that's in it, then its sounds very good, though do look out for any food chemical additives/sweeteners/colours, I find the chemical junk they put in foods & especially medicines aggravates my migraine.
Good luck, I don't get on with any of the drug therapies either
I'm the same with a lot of the chemical additives Ken & they affect my DD badly too, though its skin rashes & stomach with her - it's caused major problems when she has been ill & needing medicines/antibiotics etc as they cure the infection, but caused colitis & made her ill for months afterwards - thankfully she's older now, so its much easier, but we still have to empty antiBs out of the coloured shells for her & take that way
I had a few to start with - loss of appetite (that soon went!). The most bizarre thing is fizzy drinks , including champagne tasting flat. I didn't have amatryptaline but I know a colleague who has has Topiramate after trying that and he says it is much better.
thanks KenDodds - makes me feel a bit better :-) Going to try a couple of other alternative approaches first but significant chance I will have dto give the Topiramate a go as have had a headache for 6 weeks now (apart from 3 wonderful days!). How quickly did it help you?
Sorry to hijack thread, but I'm currently on a beta blocker and have just added in amytritalline, my gp has advised me increase (in increments) this to 100mg, but I can't get past 30mg without feeling like a zombie. Anyone had any similar experience, should I just perservere?
Thanks KenDodds. Does the Botox have cosmetic benefits too?!
Spookey- I was put on amitriptyline a few weeks ago, I gave up after 2.5 weeks i'm afraid as I felt like crap (total zombie at 20mg) and headaches worse if anything. I think ideally though you are meant to give it a month if you can hack it. Consultant I saw implied he didn't think i'd get past 30mg anyway so sounds like you are coping better with it than I did.